Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 112, NWS Shreveport, LA

April 10, 2012Bowie County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 9:40 PM CDT for Bowie County, Texas; Little River County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2012, 9:40 PM CDT (02:40 UTC)
Expired
Apr 10, 2012, 10:15 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WUUS54 KSHV 110240
SVRSHV
ARC081-TXC037-110315-
/O.NEW.KSHV.SV.W.0112.120411T0240Z-120411T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT TUE APR 10 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...

* UNTIL 1015 PM CDT

* AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ALLEENE...OR 6 MILES EAST OF FOREMAN...AND
  MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILTON...NASH...RICHMOND AND OGDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3380 9424 3381 9420 3358 9394 3356 9393
      3355 9395 3358 9397 3353 9398 3354 9400
      3356 9400 3355 9404 3345 9404 3338 9422
      3376 9443 3383 9428
TIME...MOT...LOC 0240Z 330DEG 9KT 3372 9428

$$

VII
2 follow-up statements
019 
WWUS54 KSHV 110257
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT TUE APR 10 2012

ARC081-TXC037-110315-
/O.CON.KSHV.SV.W.0112.000000T0000Z-120411T0315Z/
LITTLE RIVER AR-BOWIE TX-
957 PM CDT TUE APR 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR BOWIE AND LITTLE RIVER COUNTIES...

AT 952 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR ARDEN...OR
3 MILES EAST OF FOREMAN...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKE
VILLAGE...TEXARKANA...RED BANK...NASH...LEARY...RICHMOND...PINE
PRAIRIE...OGDEN AND ASHDOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3380 9424 3381 9420 3358 9394 3356 9393
      3355 9395 3358 9397 3353 9398 3354 9400
      3356 9400 3355 9404 3345 9404 3338 9422
      3376 9443 3383 9428
TIME...MOT...LOC 0257Z 330DEG 9KT 3368 9425

$$

VII
865 
WWUS54 KSHV 110314
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CDT TUE APR 10 2012

ARC081-TXC037-110323-
/O.EXP.KSHV.SV.W.0112.000000T0000Z-120411T0315Z/
LITTLE RIVER AR-BOWIE TX-
1014 PM CDT TUE APR 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR BOWIE AND LITTLE RIVER
COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED AND WAS NO LONGER SEVERE. THUS...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 1015 PM CDT. 

LAT...LON 3380 9424 3381 9420 3358 9394 3356 9393
      3355 9395 3358 9397 3353 9398 3354 9400
      3356 9400 3355 9404 3345 9404 3338 9422
      3376 9443 3383 9428
TIME...MOT...LOC 0313Z 330DEG 9KT 3365 9423

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:52 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Apr 10, 3:52 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT TUE APR 10 2012

.DISCUSSION...
FORECAST CONTINUES TO BE A BIT COMPLEX WITH MULTIPLE FEATURES IN
PLAY OVER THE NEXT FEW DAYS...AS A WEAK BACK DOOR COLD FRONT WILL
SLIP SOUTH OVER THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THIS
WILL ALLOW FOR INITIATION OF SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK AS THE BNDRY STALLS NEAR SE TX
AND SW LA...BEFORE MOVING BACK NORTH AS A WARM FRONT BY LATE
THURSDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE AXIS WILL BE
TRANSITIONING OVER THE REGION WHICH SHOULD ACT TO INHIBIT
WIDESPREAD COVECTION...AND KEEP POPS IN THE SLIGHT CHANCE CATEGORY
FOR MOST AREAS. HOWEVER...SMALL SCALE DISTURBANCES MAY SLIP
THROUGH THE NWLY FLOW AROUND THE RIDGE TO HELP ENHANCE THE THREAT
OF ISOLATED CONVECTION. INTO THE WEEKEND...TEMPERATURES WILL
REBOUND INTO THE 80S WITH TYPICAL EARLY SPRINGLIKE CONDITIONS
EXPECTED AREAWIDE.

THE NEXT MAJOR FEATURE WILL AFFECT THE REGION BY EARLY NEXT
WEEK...AS A FAST MOVING COLD FRONT SWINGS INTO THE SOUTHERN PLAINS
ON MONDAY AS A LARGE UPPER TROUGH EXITS THE ROCKIES. CURRENT SETUP
HAS THE EARLY MAKINGS OF A POTENTIALLY STRONG SPRINGTIME
SCENARIO...WITH WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL ACROSS
THE REGION. IT WILL BE INTERESTING TO MONITOR OVER THE NEXT FEW
DAYS AS THE SYSTEM DEVELOPS FURTHER...AND HOW MODELS CHANGE IN THE
SYSTEM PROGRESSION. /19/

&&

.AVIATION...
MOSTLY VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS
POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST
10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT
WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD
BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT
WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT
TONIGHT INTO EARLY WEDNESDAY MORNING. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  78  54  77  62 /  30  30  10  20  10
MLU  57  76  50  75  56 /  30  30  10  20  10
DEQ  56  72  49  71  58 /  30  30  20  20  20
TXK  57  74  51  74  60 /  30  30  20  20  10
ELD  55  74  49  73  56 /  30  30  10  20  10
TYR  61  80  58  78  64 /  30  30  20  20  10
GGG  61  79  56  78  64 /  30  30  20  20  10
LFK  60  83  59  80  65 /  30  30  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/09/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT TUE APR 10 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1154 AM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF
INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND
POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

19/06

In the hours before

Special weather statement, Apr 10, 8:23 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT TUE APR 10 2012

LAZ001-010-011-110215-
CADDO-DE SOTO-RED RIVER-
823 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...DE SOTO AND CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     CARMEL...CASPIANA...CRICHTON...FRIERSON...GRAND BAYOU AND LOGGY
     BAYOU...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES EAST OF STONEWALL...OR 16
MILES NORTH OF MANSFIELD...MOVING SOUTH AT 20 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

VII
Local storm report, Apr 10, 8:34 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 PM CDT TUE APR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             TEXARKANA               33.45N 94.02W
04/10/2012  E1.00 INCH       MILLER             AR   TRAINED SPOTTER

&&

20
Special weather statement, Apr 10, 8:41 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CDT TUE APR 10 2012

ARZ059-TXZ097-110215-
BOWIE-LITTLE RIVER-
841 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ARKINDA...ASHDOWN...FOREMAN...RICHMOND AND WILTON...

AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHMOND...OR 5 MILES SOUTH OF
ASHDOWN...MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

VII
Local storm report, Apr 10, 8:48 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 PM CDT TUE APR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             TEXARKANA               33.45N 94.02W
04/10/2012  E0.50 INCH       MILLER             AR   TRAINED SPOTTER

&&

20
Special weather statement, Apr 10, 9:03 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT TUE APR 10 2012

ARZ070-TXZ097-110245-
BOWIE-MILLER-
903 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     FOUKE...GENOA...MANDEVILLE...TEXARKANA...NASH AND WAKE
     VILLAGE...

AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TEXARKANA...MOVING SOUTHEAST AT
15 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES SOUTHWEST OF
ASHDOWN.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

VII
Special weather statement, Apr 10, 9:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT TUE APR 10 2012

TXZ137-150-151-110245-
GREGG-PANOLA-RUSK-
905 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE AND TATUM...

AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF TATUM...OR 12 MILES
EAST OF KILGORE...MOVING SOUTHEAST AT 15 MPH. PEA SIZED HAIL HAS BEEN
REPORTED NEAR LONGVIEW.

MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:17 PM CDTSevere Thunderstorm WarningSHVBowie43 min
Apr 11, 2:50 PM CDTTornado WarningSHVRusk40 min
Apr 11, 3:22 PM CDTTornado WarningSHVRusk31 min
Apr 11, 4:01 PM CDTTornado WarningSHVSabine, San Augustine44 min
Apr 11, 4:06 PM CDTTornado WarningSHVNacogdoches, Shelby39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.